Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 56, NWS Aberdeen, SD

June 22, 2016Hughes County, Stanley County, Sully County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 22, 2016, 2:28 AM CDT for Hughes County, Stanley County, Sully County, South Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 2:28 AM CDT (07:28 UTC)
Expired
Jun 22, 2016, 3:30 AM CDT
In force
62 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Hughes County, SD, Stanley County, SD, Sully County, SD

The radar

The Rapid City radar (KUDX), 168 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
3436 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS53 KABR 220728
SVRABR
SDC065-117-119-220830-
/O.NEW.KABR.SV.W.0056.160622T0728Z-160622T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
228 AM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SULLY COUNTY IN CENTRAL SOUTH DAKOTA...
  SOUTHERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...
  NORTHERN HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 330 AM CDT/230 AM MDT/

* AT 228 AM CDT/128 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM NEAR CHANTIER CREEK RECREATION AREA TO
  SANSARC...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHANTIER CREEK RECREATION AREA AND OKOBOJO POINT REC AREA AROUND 
  135 AM MDT. 
  OAHE MISSION REC AREA...SPRING CREEK REC AREA AND COW CREEK REC 
  AREA AROUND 140 AM MDT. 
  WEST SHORE REC AREA AROUND 145 AM MDT. 
  FORT PIERRE...OVERLOOK REC AREA...SOUTHERN LAKE OAHE AND GREY GOOSE 
  AROUND 150 AM MDT. 
  PIERRE AROUND 155 AM MDT. 
  ROUSSEAU AND CANNING AROUND 315 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4456 10115 4463 10064 4437 9971 4418 10081
      4449 10116
TIME...MOT...LOC 0728Z 291DEG 35KT 4450 10067 4450 10101 

HAIL...1.25IN
WIND...70MPH
 
$$

DORN
3 follow-up statements
928 
WWUS53 KABR 220739
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
239 AM CDT WED JUN 22 2016

SDC065-117-119-220830-
/O.CON.KABR.SV.W.0056.000000T0000Z-160622T0830Z/
SULLY SD-STANLEY SD-HUGHES SD-
239 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR SOUTHWESTERN SULLY...SOUTHERN STANLEY AND
NORTHERN HUGHES COUNTIES...

AT 239 AM CDT/139 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CHANTIER CREEK RECREATION AREA TO NEAR SANSARC...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  CHANTIER CREEK RECREATION AREA AND SPRING CREEK REC AREA AROUND 
  145 AM MDT. 
  OAHE MISSION REC AREA AROUND 150 AM MDT. 
  WEST SHORE REC AREA AROUND 155 AM MDT. 
  OVERLOOK REC AREA AND SOUTHERN LAKE OAHE AROUND 200 AM MDT. 
  PIERRE AND FORT PIERRE AROUND 210 AM MDT. 
  WENDTE AROUND 225 AM MDT. 
  ROUSSEAU AROUND 330 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4456 10115 4463 10064 4437 9971 4418 10081
      4449 10116
TIME...MOT...LOC 0739Z 300DEG 24KT 4448 10062 4445 10097 

HAIL...1.75IN
WIND...70MPH
 
$$

DORN
581 
WWUS53 KABR 220755
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
255 AM CDT WED JUN 22 2016

SDC065-117-119-220830-
/O.CON.KABR.SV.W.0056.000000T0000Z-160622T0830Z/
SULLY SD-STANLEY SD-HUGHES SD-
255 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR SOUTHWESTERN SULLY...SOUTHERN STANLEY AND
NORTHERN HUGHES COUNTIES...

AT 254 AM CDT/154 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR OVERLOOK REC AREA TO 7 MILES SOUTHWEST OF
CHANTIER CREEK RECREATION AREA...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  PIERRE...FORT PIERRE AND OVERLOOK REC AREA AROUND 200 AM MDT. 
  ROUSSEAU AND CANNING AROUND 315 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4437 9971 4418 10081 4445 10111 4461 10056
TIME...MOT...LOC 0754Z 290DEG 46KT 4441 10039 4438 10071 

HAIL...1.25IN
WIND...70MPH
 
$$

DORN
208 
WWUS53 KABR 220810
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
310 AM CDT WED JUN 22 2016

SDC065-117-119-220830-
/O.CON.KABR.SV.W.0056.000000T0000Z-160622T0830Z/
SULLY SD-STANLEY SD-HUGHES SD-
310 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CDT/230 AM MDT/ FOR SOUTHWESTERN SULLY...SOUTHERN STANLEY AND
NORTHERN HUGHES COUNTIES...

AT 310 AM CDT/210 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR PIERRE TO 6 MILES WEST OF FORT PIERRE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CANNING AND ROUSSEAU AROUND 325 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4437 9971 4418 10081 4441 10100 4461 10056
TIME...MOT...LOC 0810Z 284DEG 31KT 4439 10022 4436 10051 

HAIL...1.00IN
WIND...60MPH
 
$$

DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:11 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 12:11 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1211 AM CDT WED JUN 22 2016

.UPDATE...
Issued at 837 PM CDT TUE JUN 21 2016

Despite a stout mid-level capping thermal inversion /per 00z KABR
RAOB and latest Rap Refresh thermal progs/...a couple of
marginally strong storms continue in or near severe thunderstorm
watch 281 /in effect until 11 pm cdt/ coverage area. Where the
mid-level temps are few degrees cooler across western North Dakota
and eastern Montana, considerably stronger storms have developed
and are currently moving east or southeast and have had a history
of producing hail between 1 and 3 inches in diameter. Some storms
have also exhibited rotation. So, severe thunderstorm watch 282
/in effect until 2 am cdt/ has been issued which includes portions
of north central and northeast South Dakota. No other notable
changes are planned to the tonight forecast.

UPDATE Issued at 623 PM CDT TUE JUN 21 2016

See below for an updated aviation forecast discussion.

&&

.SHORT TERM...(This Evening through Thursday Night)
Issued at 335 PM CDT TUE JUN 21 2016

The w/v satellite was showing the strong upper level low pressure
area spinning along the Montana/Canadian border this afternoon
moving east. The surface pattern had low pressure troughing all
along the east slopes of the rockies. Warmer and more moist air was
being drawn north this afternoon on good low level winds resulting
in increasing instability. For tonight and Wednesday, the models all
agree there will be two surface low pressure areas tracking
east/southeast across our region. The one to the south will track
across far southern sd/northern nebraska while the other low
pressure area will track into North Dakota and then southeast across
our far northeast cwa into Wednesday evening. Both of these will
affect where the main area of focus will be for thunderstorm
development. The issue late this afternoon is the warm mid level cap
over our region with +12 to +14c 70h temperatures with the mid level
waa. Believe there will be two areas of development late this
afternoon, one in eastern Montana/western nd and the other in
Western sd. These two areas will track east and southeast as the cap
weakens through the night. The western sd convection should track
southeast with maybe some waa thunderstorms developing over our cwa
this evening. Although, believe our best shot will come later
tonight with the push of a cold front the northwest. We look to have
moderate instability over the cwa tonight along with very good deep
layer shear in the 50 to 70 knot range. Thus, when the storms get
going, they could become severe as the move quickly east into early
Wednesday morning.

The models show the activity moving east on Wednesday with the
northern surface low pressure area dropping southeast and across our
far northeast cwa. This may bring some showers/storms to this area
in the afternoon and early evening. Otherwise, it should be
breezy/windy northwest winds through the day and cooler. Surface
high pressure will then build in for Wednesday night with clearing
skies, decreasing winds, and cool temperatures with lows in the 50s.

Thursday and Thursday night will be dry as the surface high pressure
builds east with winds turning southeast. It does look to be dry
with clear to partly cloudy skies.

.LONG TERM...(Friday through Tuesday)
Issued at 335 PM CDT TUE JUN 21 2016

Expect very warm conditions Friday afternoon, on southerly flow
with 850MB temps nearing 30C over the far west while a more
moderate 20C east. With cooler air just above the sfc, and an
increase chance of clouds, the east will be about 10-15F lower
than our west. With the apex of the 500MB ridge sliding to our
east by late in the day, it will be difficult to completely rule
out the potential for a shower or thunderstorm as the low pressure
over E WY-MT and W ND at 00Z Saturday shifts a cold front across
the forecast area during the day Saturday. At this point, we are
looking too capped for much to develop.

Saturday and Sunday both look breezy. The surface low centered over
southern Manitoba and northeastern ND Saturday afternoon will wrap
up across southern Manitoba Saturday night into early Sunday. Fire
weather concerns may come into play for Saturday afternoon as RH
values fall to around 15-25 percent for areas along and west of the
MO River. At this point the strongest day wind-wise with more
widespread breezy conditions looks to be Sunday, although both days
could experience gusts of 30-35kts near and west of the MO River..

The sfc low will will finally exit across Manitoba late Sunday
afternoon through Monday, allowing high pressure to slowly build
across the Northern Plains states. The high will be overhead Monday
afternoon through Tuesday morning, before exiting across MN.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1211 AM CDT WED JUN 22 2016

Expecting the current VFR forecast to hold overnight and on into
Wednesday across most of the TAF sites. Scattered showers and
thunderstorms are moving from west to east and could potentially
present some issues with briefly lowered cigs/visbies in any of the
heavier downpours. Held onto VCTS mention during the early morning
hours for across KABR and KATY.

&&

.ABR Watches/Warnings/Advisories...
SD...NONE.
MN...NONE.
&&

UPDATE...Dorn
SHORT TERM...Mohr
LONG TERM...KF
AVIATION...Dorn
Hazardous weather outlook, Jun 21, 4:39 AM CDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
439 AM CDT TUE JUN 21 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-220945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
439 AM CDT TUE JUN 21 2016 /339 AM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST THIS EVENING AND THROUGH
THE OVERNIGHT HOURS. SOME OF THESE STORMS HAVE THE POTENTIAL TO
BECOME SEVERE ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...WITH LARGE
HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

In the hours before

Special weather statement, Jun 21, 9:21 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
921 PM CDT TUE JUN 21 2016

SDZ033>035-220245-
SULLY SD-HUGHES SD-STANLEY SD-
921 PM CDT TUE JUN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SULLY...SOUTHWESTERN
STANLEY AND NORTHWESTERN HUGHES COUNTIES UNTIL 945 PM CDT/845 PM
MDT/...

AT 920 PM CDT/820 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER SANSARC...OR 31 MILES WEST OF FORT PIERRE...MOVING
EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERRE...FORT PIERRE...SANSARC...OKOBOJO POINT REC AREA...SPRING CREEK
REC AREA...GREY GOOSE...OAHE MISSION REC AREA...WEST SHORE REC AREA...COW
CREEK REC AREA...BROWN CHURCH...CHANTIER CREEK RECREATION AREA...
OVERLOOK REC AREA AND HAYES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT/1000
PM MDT/ FOR CENTRAL SOUTH DAKOTA.

LAT...LON 4459 10115 4458 10028 4428 10031 4435 10116
TIME...MOT...LOC 0220Z 274DEG 48KT 4449 10099

VIPOND
Special weather statement, Jun 21, 9:53 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
953 PM CDT TUE JUN 21 2016

SDZ033-035-045-048-220345-
JONES SD-LYMAN SD-HUGHES SD-STANLEY SD-
953 PM CDT TUE JUN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANLEY...CENTRAL
HUGHES...NORTHEASTERN JONES AND NORTHWESTERN LYMAN COUNTIES UNTIL
1045 PM CDT/945 PM MDT/...

AT 953 PM CDT/853 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF WENDTE...OR 8 MILES SOUTHWEST OF
FORT PIERRE...MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERRE...FORT PIERRE...CEDAR CREEK REC AREA AND LAKE SHARPE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT/1000
PM MDT/ FOR CENTRAL SOUTH DAKOTA.

LAT...LON 4427 10071 4443 10061 4425 9985 4397 10003
TIME...MOT...LOC 0253Z 295DEG 42KT 4432 10055

VIPOND
Local storm report, Jun 21, 11:34 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1134 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     HAIL             POLLOCK                 45.90N 100.29W
06/21/2016  E1.00 INCH       CAMPBELL           SD   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZE HAIL IN POLLOCK. STREET FLOODING IN
            TOWN AS WELL.

&&

EVENT NUMBER ABR1600260

TMT
Special weather statement, Jun 22, 1:13 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
113 AM CDT WED JUN 22 2016

SDZ035-036-048-220715-
LYMAN SD-HYDE SD-HUGHES SD-
113 AM CDT WED JUN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANLEY...EAST CENTRAL
HUGHES...NORTHWESTERN BUFFALO...NORTH CENTRAL LYMAN...SOUTHERN HYDE
AND SOUTHWESTERN HAND COUNTIES UNTIL 215 AM CDT...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANNING...OR 15 MILES EAST OF PIERRE...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STEPHAN...ROUSSEAU...CANNING...DEGREY REC AREA AND LAKE SHARPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4423 9990 4424 9989 4427 9992 4427 9998
      4431 10011 4444 10010 4444 9930 4420 9930
      4419 9953
TIME...MOT...LOC 0612Z 273DEG 29KT 4435 10000

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:21 PM CDTSpecial Weather StatementABRStanley24 min
Jun 21, 9:53 PM CDTSpecial Weather StatementABRHughes52 min
Jun 21, 9:57 PM CDTSevere Thunderstorm WarningABRJones48 min
Jun 21, 10:24 PM CDTSevere Thunderstorm WarningABRCampbell, Corson34 min
Jun 21, 11:41 PM CDTSevere Thunderstorm WarningABRStanley34 min
Jun 22, 12:08 AM CDTSevere Thunderstorm WarningABRHughes, Hyde, Stanley, Sully52 min
Jun 22, 12:17 AM CDTSevere Thunderstorm WarningABRHughes, Stanley, Sully30 min
Jun 22, 1:13 AM CDTSpecial Weather StatementABRHughes62 min
Jun 22, 2:12 AM CDTSevere Thunderstorm WarningABRBuffalo30 min
Jun 22, 2:36 AM CDTSevere Thunderstorm WarningABRBrown, McPherson39 min
Jun 22, 2:50 AM CDTSpecial Weather StatementABRBuffalo40 min
Jun 22, 3:13 AM CDTSevere Thunderstorm WarningABRBrown, Day, Marshall33 min
Jun 22, 3:18 AM CDTSevere Thunderstorm WarningABRHughes, Hyde, Lyman, Stanley57 min
Jun 22, 4:14 AM CDTSevere Thunderstorm WarningABRHughes, Lyman, Stanley46 min
Jun 22, 4:35 AM CDTSevere Thunderstorm WarningABRBuffalo20 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.